MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK MARKER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. SENOMARK MARKER; BIOPSY INSTRUMENT
Model Number SMTEC10G
Medical Device Problem Codes Difficult to Insert (1316); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one biopsy marker applicator was returned to evaluation.During visual evaluation, the device appeared to have residue and the wire-form and pva pads were not returned.On further evaluation it was noted that, marker applicator was returned in fully depressed condition and the distal tip of the device was noted to be broken.Functional testing was not performed due to the condition of the device.Therefore, the investigation is inconclusive for the reported difficult to insert issue, as functional testing was not performed.However, the investigation is confirmed for the identified detachment of device or device component, as distal tip of the marker applicator noted to be broken.Two electronic photos were provided and reviewed.First photo shows the needle applicator which appeared to be bloody.On further evaluation, it was noted that distal tip of the marker applicator noted to be broken.Second photo shows the mid portion of applicator which appears to be bloody.Therefore, based on the photo review, report difficult to insert issue could not be confirmed.However, the identified detachment of device or device component can be confirmed based on the first photo.A definitive root cause for the alleged difficult to insert and identified detachment of device or device component issue could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Expiry date: 07/2022.
 
Event or Problem Description
It was reported that during a breast biopsy procedure, the device allegedly difficult to insert to breast.The procedure was completed using another device.There was no reported patient injury.

Brand Name
SENOMARK MARKER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15162088
Report Number2020394-2022-00634
Device Sequence Number15071879
Product Code NEU
UDI-Device Identifier00801741031977
UDI-Public(01)00801741031977
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K050090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMTEC10G
Device Catalogue NumberSMTEC10G
Device Lot NumberVTFQ00186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2022
Initial Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale